News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Bleeding after a hysterectomy 15yrs ago


 bluesue - Sat Feb 04, 2006 3:26 pm

Hello to everyone
i am 47 female in 1989 i had a hysterectomy for abnormal cells my mother also had a hysterectomy for cancer at the age of 65(aprox) there were a few poblems after with not being able to use my bowels properly.
the question i would like to ask is :
is normal to have bleeding after every time that sexual intercourse takes place the bleeding is very red and enough that i have to wear a towel to sleep. then a couple of days later it stops till the next time. i am a sevier asthmatic on nebuliser solutions 4 times a day and steriod tablets and oxygen at home i have been told that its nothing to worry about. but it still bothers me as i don't know if this is normal.
any advise you could give would be greatly appreciated.
 Dr. Tamer Fouad - Sun Feb 05, 2006 5:32 pm

User avatar Hello,

Bleeding after sexual intercourse is known as postcoital bleeding.

Postcoital bleeding may result from atrophy of the vaginal and vulvar epithelium (atrophic vaginitis). This can happen as a result of menopause but can be seen in premenopausal women. Even quite minor traumatic lesions may cause severe postcoital bleeding if co-existent coagulation disorder.

Please discuss with your doctor the possibility that this is due to atrophic vaginitis and the medication appropriate for your case.

References:
==========
1. Rosenthal AN, Panoskaltsis T, Smith T, Soutter WP. The frequency of significant pathology in women attending a general gynaecological service for postcoital bleeding. BJOG 2001;108:103-6.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here